Oklahoma, 2015

Drought in Oklahoma, February 1 to 28, 2015

February 1 to 28, 2015 · NWS TSA · 4 events in 4 counties and zones

All of eastern Oklahoma experienced below normal precipitation during the month of February, despite several winter storms in the latter half of the month. A large portion of east central Oklahoma received below 25 percent of normal precipitation and most of northeastern Oklahoma received below 50 percent of normal values.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

All of eastern Oklahoma experienced below normal precipitation during the month of February, despite several winter storms in the latter half of the month. A large portion of east central Oklahoma received below 25 percent of normal precipitation and most of northeastern Oklahoma received below 50 percent of normal values. As a result, severe drought (D2) conditions continued across portions of Pawnee, Osage, Creek, and Tulsa Counties during February. Monetary damage estimates resulting from the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 31, 11:50 PM CST, 10 minutes earlier.

Area forecast discussion, Jan 31, 11:50 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1150 PM CST SAT JAN 31 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
INITIALLY IFR CEILINGS/VISIBILITY IN RAIN. RAIN ENDING AND
CEILING RISING AROUND TIME OF FRONTAL PASSAGE. BECOMING VERY
WINDY POST FRONT WITH WEST-NORTHWEST WINDS 20KTS WITH OCCASIONAL
GUSTS IN EXCESS OF 30 KTS.

&&

.PREV DISCUSSION... /ISSUED 923 PM CST SAT JAN 31 2015/

..UPDATE...

DISCUSSION...
AREAS OF LIGHT TO MODERATE RAIN WILL CONTINUE TO SPREAD ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. HALF INCH
PRECIPITATION AMOUNTS WILL BE COMMON WITH LOCALLY HIGHER TOTALS
IN A FEW AREAS. UPDATE SENT TO MODESTLY INCREASE QPF AMOUNTS AND
TWEAK TEMPS GIVEN LATEST TRENDS. NO OTHER SIGNIFICANT CHANGES AT
THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   42  45  17  36 / 100  30   0   0
FSM   44  50  23  40 / 100  80   0   0
MLC   46  49  20  38 / 100  60   0   0
BVO   40  41  15  35 / 100  30  10   0
FYV   42  46  17  35 / 100  70  10   0
BYV   41  46  18  35 / 100  80  10   0
MKO   44  48  18  37 / 100  50   0   0
MIO   41  45  17  34 / 100  50  10   0
F10   44  46  18  37 / 100  40   0   0
HHW   48  55  23  41 / 100  70   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...21
Hazardous weather outlook, Jan 31, 4:34 PM CST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
434 PM CST SAT JAN 31 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
434 PM CST SAT JAN 31 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING IN EASTERN OKLAHOMA...
                AFTER MIDNIGHT IN NORTHWEST ARKANSAS.

DISCUSSION...
AREAS OF LIGHT TO MODERATE RAIN WILL OVERSPREAD THE REGION TONIGHT
IN RESPONSE TO AN APPROACHING UPPER LEVEL STORM SYSTEM.  WIDESPREAD
RAINFALL AMOUNTS AROUND ONE HALF INCH WILL BE LIKELY WITH LOCALLY
HIGHER AMOUNTS APPROACHING AN INCH POSSIBLE IN A FEW AREAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
MONDAY AND TUESDAY...NO HAZARDS.
WEDNESDAY AND THURSDAY...WINTER WEATHER POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...

STRONG NORTHWEST WINDS BEHIND A COLD FRONT SUNDAY WILL PRODUCE
GUSTS TO NEAR 35 MPH AT TIMES ACROSS EASTERN OKLAHOMA. THE STRONG
WINDS AND DRIER AIR WORKING ITS WAY INTO THE REGION BEHIND THE
FRONT WILL RAISE FIRE WEATHER CONCERNS. HOWEVER...THESE SAME AREAS
WILL RECEIVE RAINFALL TONIGHT...AND THIS WILL MORE THAN LIKELY
LIMIT THE THREAT OVERALL.

THE POTENTIAL FOR WINTRY WEATHER WITH SOME IMPACTS REMAINS WITH
THE NEXT FRONT AND UPPER STORM SYSTEM FORECAST TO SWEEP ACROSS
THE PLAINS THE MIDDLE OF NEXT WEEK. HOWEVER...UNCERTAINTY IN THE
DETAILS REMAINS HIGH...SO CHECK BACK FOR UPDATES TO THE FORECAST
AS THIS TIME GETS CLOSER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 drought. Local standard time, as filed.

Drought, Creek

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Creek forecast zone
Reported by
Official NWS Observations
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Drought, Osage

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Drought, Pawnee

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Drought, Tulsa

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Tulsa forecast zone
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558140, 558141, 558142, 558143.